MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A35X10; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A35X10; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5551L350
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 06/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot or sterile lot.Not returned.
 
Event or Problem Description
As reported on fda maude mw 5077850 " pt underwent an elective arthroplasty total knee in 2018.The pt had evidence of a surgical site infection involving the joint.The joint fluid and tissue were cultured and grew mycobacterium fortuitum.The implants used were manufactured by stryker medical.We do not know if the stryker medical knee hardware is the source for this infection, but since this is an extremely rare event and post-surgical wound infections have been reported with implants we thought it would be prudent to report this incident".
 
Additional Manufacturer Narrative
Additional devices listed after the initial submission: unknown triathlon femoral component.Unknown triathlon universal baseplate.Unknown triathlon insert unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.A supplemental report will be submitted upon completion of the investigation.An event regarding infection involving a triathlon patella was reported.The event was confirmed through review of the provided medical records by a clinical consultant.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: mycobacterium fortuitum infection occurred early after triathlon total knee arthroplasty.Even though mf wound infection is less common, it still belongs to the group of nosocomial (hospital acquired) infectious complications.Disease mechanisms and several patient-related risk factors were discussed.Does the review identify any procedural related factors that contributed to the event? infection is primarily a procedure-related complication generic to every arthroplasty with sometimes additional patient-related risk factors does the review identify any patient related factors that contributed to the event? diabetic disease with kidney involvement and reduced immune resistance.Obesity (bmi = 35+).Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot or sterile lot.Conclusion: a review by a clinician stated: mycobacterium fortuitum infection occurred early after triathlon total knee arthroplasty.Even though mf wound infection is less common, it still belongs to the group of nosocomial (hospital acquired) infectious complications.Disease mechanisms and several patient-related risk factors were discussed.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported on fda maude mw5077850 " pt underwent an elective arthroplasty total knee in 2018.The pt had evidence of a surgical site infection involving the joint.The joint fluid and tissue were cultured and grew mycobacterium fortuitum.The implants used were manufactured by stryker medical.We do not know if the stryker medical knee hardware is the source for this infection, but since this is an extremely rare event and post-surgical wound infections have been reported with implants we thought it would be prudent to report this incident".

Brand Name
TRIATHLON ASYM PATELLA A35X10
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7703922
Report Number0002249697-2018-02239
Device Sequence Number11043051
Product Code MBH
UDI-Device Identifier07613327049862
UDI-Public07613327049862
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number5551L350
Device Lot NumberLHB326
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR